Forum

Can anyone help? HRT and MS

Hi,

I’ve got RRMS (diagnosed in 2011) and take Tysabri, along with Baclofen, Sertraline and blood pressure tablets.

I had a hysterectomy 9 years ago.

My GP has suggested I go on Tibolone (also called LIvial) to help with menopause symptoms and low libido.

Has anyone tried this and what did they think?

Also, I keep reading about Ladycare magnets - any advice on those?

thank you,

M

Google Estriol - it is a natural hrt that has no known dangerous side-effects - and is supposed to also be beneficial to women with ms. l would find as much info as poss and take to your GP. As they can prescribe it for you. Estriol is the hormone produced by the body when pregnant. And for most women - not all - find their ms symptoms disappear when pregnant.

Hope this helps. l took Livial for many years with no problem - but l am keen to try Estriol. l have bought the ‘cream’ - which you massage into your abdomen/chest every day and is supposed to be absorbed. Also l take Spirulina/Chlorella which is also contains a small amount of Estriol. Too soon to make any judgement - but the Spirulina has helped me lose weight.

Hope this helps

F

Hi M I am on Kliofem…which is very similar to it’s alternative, Tibolone…really makes a big difference…in ALL ways !! I am fairly newly married, so that helps but trust me, the libido is VERY positively effected !! Xx

I’m not sure that estriol is free of side effects - this is a hormone your body only produces in the last three months of pregnancy, so there may be uterine and breast cancer dangers (active cells there - obviously uterine cancer not a danger here). There are trials going on in the States about the effect of estriol on MS - I’m waiting to talk to my neuro about it - seeing him in a week and a half and will post here about what he says.

From what l have read - Estriol is the safest one. l took Livial for 20yrs - and felt really good on it - unlike many friends who were on hrt implants and patches that gave them very unbalanced doses of hrt. My skin is good - no wrinkles or lines at 65 - so if it does that to your 'outside’it must be doing good inside. l can usually tell which women are on HRT - they do seem to have a ‘bloom’ and a livelier energy which is possibly down to libido.

Before HRT - women - once they got to late 40’s 50’s were old women. That need not happen now - we can become forever ‘girls’.

F.

Hi - I’m on Livial (Tibolone) too. Also take Tysabri, Tizanidine and Ramipril (for BP). Makes me feel much better than when I don’t take it…occasionally I try & ‘come off’ it & feel awful! I would certainly recommend it…you can alway stop if you don’t like it.

Thanks everyone who have posted!

Sewingchick, I look forward to hearing what your Neuro says.

But …no answers about magnets???

They seem to be a non-medical “HRT-substitute” - I would like to go the non-medical route if it’s any good!!

cheers,

M